ArticleAllergy, asthma, and clinical immunology : official journal of the Canadian Society of Allergy and Clinical Immunology2025
Transient refractory period in severe iodinated contrast media allergy: a case report.
Article in Allergy, asthma, and clinical immunology : official journal of the Canadian Society of Allergy and Clinical Immunology, 2025. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
2 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
backgroundHypersensitivity reactions to iodinated contrast media (ICM) are rare but can be life-threatening. Management typically involves avoidance of the offending agent and the use of alternative imaging strategies. The phenomenon of a transient refractory period-wherein a patient does not exhibit an allergic response upon re-exposure to the allergen shortly after an initial reaction-has been proposed but is not well-documented in the context of ICM. CASE PRESENTATION: We report the case of a 56-year-old woman who experienced an anaphylaxis associated cardiac arrest following administration of iopamidol 370 (Niopam 370) during a computed tomography pulmonary angiogram (CTPA). She was resuscitated, intubated, and stabilized with noradrenaline. Two hours later, she underwent a second CT scan using iopamidol 300 (Niopam 300) without any obvious immediate hypersensitivity reaction. Subsequent skin testing was positive for both Niopam 370 and Niopam 300, but negative for alternative agents - iodixanol (Visipaque) and iohexol (Omnipaque).
conclusionsThis case suggests the presence of a transient refractory period following a severe hypersensitivity reaction to ICM, during which re-exposure to the allergen does not elicit an immediate response. Understanding this phenomenon could have significant implications for the management of urgent imaging needs in patients with known ICM hypersensitivity.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.